Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 85, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 28, 2016, 5:38 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 5:38 PM CDT (22:38 UTC)
- Expired
- May 28, 2016, 6:21 PM CDT
- In force
- 43 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 53 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WUUS54 KLCH 282238
SVRLCH
LAC011-019-282345-
/O.NEW.KLCH.SV.W.0085.160528T2238Z-160528T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 PM CDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
NORTHWESTERN CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 645 PM CDT
* AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SINGER...
MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RAGLEY...SINGER...DE QUINCY...DERIDDER...DEQUINCY...TULLA...
LONGVILLE AND ORETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3044 9317 3043 9356 3082 9343 3083 9318
TIME...MOT...LOC 2237Z 013DEG 17KT 3069 9335
HAIL...1.00IN
WIND...60MPH
$$
K. KUYPER1 follow-up statement
122
WWUS54 KLCH 282321
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT SAT MAY 28 2016
LAC011-019-282331-
/O.CAN.KLCH.SV.W.0085.000000T0000Z-160528T2345Z/
BEAUREGARD LA-CALCASIEU LA-
621 PM CDT SAT MAY 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3044 9317 3043 9356 3082 9343 3083 9318
TIME...MOT...LOC 2320Z 013DEG 17KT 3049 9340
$$
JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:31 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 28, 3:31 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 331 PM CDT SAT MAY 28 2016 .DISCUSSION... Water vapor imagery shows an upper level low now up in the northern plains with trailing trough now along and east of the Mississippi River Valley. Thus a more westerly and northwesterly flow has developed over the forecast area, that has allowed some drier air in the mid and upper levels to move in. Latest GPS-MET data confirms this, with integrated precipitable water values at 28/19z ranging from 1.1 inches in southwest Louisiana, to 1.25 inches over central Louisiana, to 1.50 inches east of the Atchafalaya Basin. Therefore, less convective activity is taking place today, and as we near max daytime heating, just some isolated activity is developing near the Lakes Area of southeast Texas and southwest Louisiana, as well as the lower Atchafalaya Basin. Short term hi-res guidance also agrees with this scenario of just isolated convection continuing until sundown. The upper level low over the northern plains will continue to open up and move further to the north-northeast, meanwhile, an upper level low off the Pacific coast will move into the southwest U.S. This will help build upper level ridging from northern old Mexico across the forecast area. This will help limit convection during the next few days, although a weak short wave moving out from the southwest upper level low, will try to move into the ridge on Monday afternoon, which may help spark off some activity. Otherwise, hot and humid conditions will occur. By mid to late week, the upper level low over the southwest U.S. will get picked up and absorbed into a northern stream trough. This will move into the region late Wednesday, helping to break down the ridge, and move across Thursday and Thursday Night, with a decent chance of showers and thunderstorms. Still some differences on the exact timing that this trough will move off to the east, which would then bring in some drier air. Will keep small chances for showers on Friday, until some more consistency in the guidance for next weekend comes about. Rua && .MARINE... Mainly light southeast winds being observed this afternoon over the coastal waters. Expect light to occasionally moderate onshore flow to prevail for the remainder of the holiday weekend into early next week, as high pressure at the surface ridges across the northern Gulf of Mexico from the east. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 70 90 71 90 / 10 10 10 20 LCH 71 89 71 88 / 10 10 10 20 LFT 72 90 72 89 / 10 20 10 20 BPT 73 89 71 88 / 10 10 10 20 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...07
Hazardous weather outlook, May 28, 4:34 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 434 AM CDT SAT MAY 28 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 290945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 434 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PLEASE REFER TO THE LATEST FLOOD WARNINGS...ADVISORIES OR STATEMENTS CONCERNING ANY ONGOING FLOODING ON AREA RIVERS AND WATERWAYS, ESPECIALLY ACROSS EAST TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-290945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 434 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
In the hours before
Special weather statement, May 28, 3:54 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 PM CDT SAT MAY 28 2016 LAZ027-282130- VERNON LA- 354 PM CDT SAT MAY 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERNON PARISH UNTIL 430 PM CDT... AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT POLK...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROSEPINE...FORT POLK...DERIDDER AND PICKERING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3108 9340 3108 9320 3091 9308 3091 9345 TIME...MOT...LOC 2054Z 345DEG 7KT 3103 9328 MM
Special weather statement, May 28, 5:12 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CDT SAT MAY 28 2016
LAZ027-030-TXZ260-282315-
BEAUREGARD LA-VERNON LA-NORTHERN NEWTON TX-
512 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERNON...BEAUREGARD
PARISHES IN SOUTHWESTERN LOUISIANA AND NORTHEASTERN NEWTON COUNTIES
UNTIL 615 PM CDT...
AT 511 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DE RIDDER...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROSEPINE...MERRYVILLE...RAGLEY...DE RIDDER...FIELDS...BON WEIR...
SINGER...DRY CREEK...DERIDDER...DEQUINCY...BIVENS...LONGVILLE...
STRINGTOWN...TULLA...JUNCTION...ORETTA AND BUNDICK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3087 9305 3060 9301 3060 9313 3044 9314
3044 9339 3049 9339 3049 9349 3045 9349
3045 9366 3076 9368 3101 9366
TIME...MOT...LOC 2211Z 007DEG 11KT 3080 9331
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:13 PM CDT | Special Weather Statement | LCH | Acadia, Avoyelles, Lafayette, Saint Landry, Vermilion | 62 min |
| May 27, 8:12 PM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion | 63 min |
| May 28, 1:09 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 51 min |
| May 28, 1:16 AM CDT | Special Marine Warning | LCH | 89 min | |
| May 28, 1:54 AM CDT | Special Weather Statement | LCH | Cameron | 66 min |
| May 28, 2:39 AM CDT | Special Marine Warning | LCH | 96 min | |
| May 28, 10:30 AM CDT | River Flood Warning | LCH | Rapides | 15 days |
| May 28, 10:30 AM CDT | River Flood Warning | LCH | Calcasieu | 71 hr |
| May 28, 10:30 AM CDT | River Flood Warning | LCH | Calcasieu | 47 hr |
| May 28, 3:54 PM CDT | Special Weather Statement | LCH | Vernon | 36 min |
| May 28, 5:12 PM CDT | Special Weather Statement | LCH | Beauregard | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.